Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jun 19, 2021, 11:30 PM EDT for Mercer County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 11:30 PM EDT (03:30 UTC)
- Expired
- Jun 20, 2021, 12:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
319
WWUS81 KPBZ 200330
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
1130 PM EDT Sat Jun 19 2021
PAZ007-200400-
Mercer-
1130 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT CENTRAL MERCER COUNTY...
At 1130 PM EDT, a strong thunderstorm was located near Greenville, or
7 miles north of Sharpsville, moving southeast at 25 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Hermitage... Sharon...
Sharpsville... Greenville...
Mercer... Stoneboro...
Clark... Fredonia...
Jackson Center...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 116 and 129.
Interstate 80 in Pennsylvania between mile markers 6 and 20.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4129 8002 4112 8024 4112 8025 4113 8026
4113 8036 4127 8052 4140 8052 4149 8041
4149 8038
TIME...MOT...LOC 0330Z 313DEG 22KT 4136 8045
$$
RACKLEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:54 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 19, 7:54 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 754 PM EDT Sat Jun 19 2021 .SYNOPSIS... Periodic shower and thunderstorm chance will continue through Monday followed by dry conditions through at least midweek. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Changes for the eve update included some downward POP adjustments based on radar trends, high res mdl solns, and ewd shortwave progress. Despite decent deep layer shear, convection has not generated beyond some scattered activity n of Pit. Forcing for ascent with the shortwave is sliding eastward and instability did not recover after the days cloud cover. Remaining convective activity should wane this evening as the shortwave shifts east and instability further decreases; however, the chance for some iso/sct showers and maybe some storms will continue overnight, mainly for southern portions of the area as a weak convergence area develops. With no significant regime change, overnight low temperatures will remain warm. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Weak ridging will build across the region on Sunday, which should limit afternoon convection, but kept mention of isolated showers/storms to account for embedded shortwaves with healthy dewpoint and seasonable aftn warmth. Monday is likely to be another severe threat day with warmth and humidity in advance of a deepening upper trough and associated front. Cold frontal passage will eventually end rain chances late Monday night or early Tuesday. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Dry weather is expected to return by midweek as sfc high pressure builds across the region. Cooler temperatures are expected behind the front on Tuesday, with a gradual warming trend through the week. Rain chances will return on Friday with crossing low pressure. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Further condition deterioration is expected tonight as sct convection dvlps with another approaching shrtwv, mainly to the south of PIT. Otherwise, expect areas of IFR and MVFR st and fog where rain fell and near the convergence areas south of PIT. Improvement is expected as Sunday morning progresses. .Outlook... Convection and restrictions are likely into early Tuesday with the approach and passage of a cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 19, 9:14 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 914 PM EDT Sat Jun 19 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-210115- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 914 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered incidents of damageing wind are expected with the approach and passage of a Monday cold front. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 19, 7:33 PM EDT, 3 hours 57 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 733 PM EDT Sat Jun 19 2021 PAZ014-022-200000- Armstrong-Butler- 733 PM EDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND WILL AFFECT CENTRAL BUTLER AND WEST CENTRAL ARMSTRONG COUNTIES... At 732 PM EDT, a strong thunderstorm was located near Slippery Rock, or 9 miles south of Grove City, moving southeast at 35 mph. Wind gusts up to 55 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Butler... Homeacre-Lyndora... Shanor-Northvue... Meridian... Slippery Rock... Meadowood... Oak Hills... Saxonburg... Prospect... Chicora... East Butler... West Liberty... This includes Interstate 79 in Pennsylvania between mile markers 102 and 105. LAT...LON 4100 8015 4113 8002 4092 7956 4071 7978 TIME...MOT...LOC 2332Z 308DEG 28KT 4103 8002 34
Special weather statement, Jun 19, 10:00 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1000 PM EDT Sat Jun 19 2021 OHZ041-PAZ013-014-020-200230- Columbiana-Butler-Lawrence-Beaver- 1000 PM EDT Sat Jun 19 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT EAST CENTRAL COLUMBIANA...NORTHERN BEAVER... SOUTHWESTERN LAWRENCE AND WESTERN BUTLER COUNTIES... At 1000 PM EDT, a strong thunderstorm was located near East Palestine, moving southeast at 30 mph. Wind gusts up to 55 mph and small hail are possible with this storm. Locations impacted include... Beaver Falls... Monaca... East Palestine... Ellwood City... New Brighton... Beaver... Zelienople... Rochester... Ohioville... Industry... Shippingport... Patterson Township... This includes the following highways... Pennsylvania Turnpike between mile markers 2 and 23. Interstate 79 in Pennsylvania between mile markers 85 and 86. Interstate 376 in Pennsylvania between mile markers 31 and 43. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4082 8059 4094 8044 4077 8011 4057 8036 TIME...MOT...LOC 0200Z 317DEG 26KT 4083 8046 RACKLEY
Special weather statement, Jun 19, 10:30 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Pittsburgh PA
1030 PM EDT Sat Jun 19 2021
PAZ014-020-021-200300-
Butler-Beaver-Allegheny-
1030 PM EDT Sat Jun 19 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL
AND GUSTY WIND WILL AFFECT NORTHEASTERN BEAVER...SOUTHWESTERN BUTLER
AND NORTH CENTRAL ALLEGHENY COUNTIES...
At 1030 PM EDT, strong thunderstorms were clustered over Rochester,
or over Monaca, moving southeast at 25 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
McCandless Township... Cranberry...
Franklin Park... Aliquippa...
Beaver Falls... Monaca...
Hampton Township... Economy...
Ellwood City... Wexford...
New Brighton... Beaver...
This includes the following highways...
Pennsylvania Turnpike between mile markers 14 and 43.
Interstate 79 in Pennsylvania between mile markers 70 and 92.
Interstate 376 in Pennsylvania between mile markers 31 and 35.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4071 7975 4058 7985 4060 7997 4054 8009
4073 8041 4085 8028 4085 8016 4087 8014
TIME...MOT...LOC 0230Z 308DEG 21KT 4072 8026
RACKLEYSpecial weather statement, Jun 19, 11:00 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1100 PM EDT Sat Jun 19 2021
PAZ014-021-022-073-200330-
Armstrong-Butler-Westmoreland-Allegheny-
1100 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN BUTLER...NORTHEASTERN ALLEGHENY...
NORTHWESTERN WESTMORELAND AND SOUTHWESTERN ARMSTRONG COUNTIES...
At 1059 PM EDT, a strong thunderstorm was located over Mars, or near
Cranberry, moving southeast at 20 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
McCandless Township... Cranberry...
Vandergrift... Plum...
Murrysville... Hampton Township...
New Kensington... Lower Burrell...
Harrison Township... Economy...
Wexford... Arnold...
This includes the following highways...
Pennsylvania Turnpike between mile markers 27 and 48.
Interstate 79 in Pennsylvania between mile markers 75 and 82.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 4047 7964 4064 8015 4066 8015 4081 8005
4071 7952
TIME...MOT...LOC 0259Z 296DEG 19KT 4069 8001
RACKLEYSpecial weather statement, Jun 19, 11:07 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1107 PM EDT Sat Jun 19 2021
PAZ007-200330-
Mercer-
1107 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
MERCER COUNTY...
At 1107 PM EDT, a strong thunderstorm was located over Kinsman, or 15
miles north of Sharpsville, moving southeast at 30 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Hermitage... Sharon...
Sharpsville... Greenville...
Farrell... Stoneboro...
West Middlesex... Sandy Lake...
Clark... Wheatland...
Jamestown... Fredonia...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 125 and 137.
Interstate 80 in Pennsylvania between mile markers 3 and 10.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4148 8016 4149 8000 4141 8000 4113 8040
4113 8042 4122 8052 4149 8052
TIME...MOT...LOC 0307Z 315DEG 25KT 4146 8059
RACKLEYSpecial weather statement, Jun 19, 11:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1130 PM EDT Sat Jun 19 2021
PAZ007-200400-
Mercer-
1130 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT CENTRAL MERCER COUNTY...
At 1130 PM EDT, a strong thunderstorm was located near Greenville, or
7 miles north of Sharpsville, moving southeast at 25 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Hermitage... Sharon...
Sharpsville... Greenville...
Mercer... Stoneboro...
Clark... Fredonia...
Jackson Center...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 116 and 129.
Interstate 80 in Pennsylvania between mile markers 6 and 20.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4129 8002 4112 8024 4112 8025 4113 8026
4113 8036 4127 8052 4140 8052 4149 8041
4149 8038
TIME...MOT...LOC 0330Z 313DEG 22KT 4136 8045
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:31 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 29 min |
| Jun 19, 10:00 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Jun 19, 10:30 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Jun 19, 11:00 PM EDT | Special Weather Statement | PBZ | Allegheny | 30 min |
| Jun 19, 11:07 PM EDT | Special Weather Statement | PBZ | Mercer | 23 min |
| Jun 19, 11:57 PM EDT | Special Weather Statement | PBZ | Mercer | 33 min |
| Jun 20, 5:38 PM EDT | Special Weather Statement | PBZ | Mercer | 22 min |
| Jun 20, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 17 min |
| Jun 20, 6:48 PM EDT | Special Weather Statement | PBZ | Venango | 27 min |
| Jun 20, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 24 min |
| Jun 20, 4:49 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 26 min |
| Jun 20, 5:19 PM EDT | Special Weather Statement | PBZ | Carroll | 26 min |
| Jun 20, 5:51 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.